Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 10, NWS Goodland, KS

March 1, 2006Dundy County, Hitchcock County, Red Willow County, Nebraska; Yuma County, Colorado; 10 counties in Kansas

NWS Goodland, KS issued this wind advisory at Mar 1, 2006, 7:21 AM MST for Dundy County, Hitchcock County, Red Willow County, Nebraska; Yuma County, Colorado; 10 counties in Kansas. It took effect at Mar 1, 2006, 8:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2006, 7:21 AM MST (14:21 UTC)
In effect from
Mar 1, 2006, 8:00 AM MST
Expired
Mar 1, 2006, 4:04 PM MST
In force
8 hr
Issued by
NWS Goodland, KS

Counties Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 70 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2410 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 011421
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
721 AM MST WED MAR 1 2006


.STRON NORTHWEST WINDS WILL OVER SPREAD PORTIONS OF THE TRI STATE
AREA AS A COLD FRONT SLIDES ACROSS THE AREA. NORTHWEST WINDS OF 25
TO 35 MPH WITH GUSTS UP TO 50 WILL BE POSSIBLE LATE THIS MORNING
THROUGH EARLY THIS AFTERNOON.

COZ090-KSZ001>004-013>016-028-029-NEZ079>081-011900-
/O.NEW.KGLD.WI.Y.0010.060301T1500Z-060301T2300Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-
GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
OAKLEY...QUINTER...BENKELMAN...TRENTON...MCCOOK
821 AM CST WED MAR 1 2006 /721 AM MST WED MAR 1 2006/

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS
AFTERNOON. 

NORTHWEST WINDS WILL CONTINUE TO INCREASE ACROSS THE AREA THROUGH
THE MORNING HOURS. THE STRONGEST WINDS WILL OCCUR ALONG AND EAST
OF A YUMA TO RUSSELL SPRINGS LINE.NORTHWEST WINDS OF 25 TO 35 MPH
WILL DEVELOP BY LATE MORNING. WINDS WILL GUSTS TO AROUND 50 MPH
WILL BE POSSIBLE THROUGH THE EARLY AFTERNOON.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD USE EXTRA CAUTION. IF YOU DRIVE A LIGHTWEIGHT OR
HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN AREAS OF STRONG
WINDS.

$$


JRM
3 follow-up statements
000 
WWUS73 KGLD 011422 CCA
NPWGLD

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
721 AM MST WED MAR 1 2006


.STRONG NORTHWEST WINDS WILL SPREAD OVER PORTIONS OF THE TRI STATE
AREA AS A COLD FRONT SLIDES ACROSS THE AREA. NORTHWEST WINDS OF 25
TO 35 MPH WITH GUSTS UP TO 50 WILL BE POSSIBLE LATE THIS MORNING
THROUGH EARLY THIS AFTERNOON.

COZ090-KSZ001>004-013>016-028-029-NEZ079>081-011915-
/O.NEW.KGLD.WI.Y.0010.060301T1500Z-060301T2300Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-
GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
OAKLEY...QUINTER...BENKELMAN...TRENTON...MCCOOK
821 AM CST WED MAR 1 2006 /721 AM MST WED MAR 1 2006/

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS
AFTERNOON. 

NORTHWEST WINDS WILL CONTINUE TO INCREASE ACROSS THE AREA THROUGH
THE MORNING HOURS. THE STRONGEST WINDS WILL OCCUR ALONG AND EAST
OF A YUMA TO RUSSELL SPRINGS LINE.NORTHWEST WINDS OF 25 TO 35 MPH
WILL DEVELOP BY LATE MORNING. WINDS WILL GUSTS TO AROUND 50 MPH
WILL BE POSSIBLE THROUGH THE EARLY AFTERNOON.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD USE EXTRA CAUTION. IF YOU DRIVE A LIGHTWEIGHT OR
HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN AREAS OF STRONG
WINDS.

$$


JRM
000 
WWUS73 KGLD 011637
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
937 AM MST WED MAR 1 2006

COZ090-KSZ001>004-013>016-028-029-NEZ079>081-012300-
/O.CON.KGLD.WI.Y.0010.000000T0000Z-060301T2300Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-
GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
OAKLEY...QUINTER...BENKELMAN...TRENTON...MCCOOK
1037 AM CST WED MAR 1 2006 /937 AM MST WED MAR 1 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS
AFTERNOON. 

NORTHWEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH DEVELOPED THIS
MORNING ACROSS THE TRI-STATE AREA. THE STRONGEST WINDS WERE FROM
YUMA COLORADO TO MCCOOK NEBRASKA. HOWEVER...WINDS IN KANSAS ALONG
INTERSTATE 70 BETWEEN GOODLAND AND QUINTER WERE ALSO GUSTING TO 40
MPH. THESE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD USE EXTRA CAUTION. IF YOU DRIVE A LIGHTWEIGHT OR
HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN AREAS OF STRONG
WINDS.

$$
MENTZER
000 
WWUS73 KGLD 012304
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
404 PM MST WED MAR 1 2006


COZ090-KSZ001>004-013>016-028-029-NEZ079>081-020015-
/O.CAN.KGLD.WI.Y.0010.000000T0000Z-060301T2300Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-
GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
OAKLEY...QUINTER...BENKELMAN...TRENTON...MCCOOK
504 PM CST WED MAR 1 2006 /404 PM MST WED MAR 1 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE TO DIMINISH BY
SUNSET AND WILL DIMINISH TO 10 TO 15 MPH TONIGHT.

$$

CLK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Mar 1, 3:01 AM MST, 4 hours 20 minutes earlier.

Area forecast discussion, Mar 1, 3:01 AM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
301 AM MST WED MAR 1 2006

.DISCUSSION...FORECAST CONCERNS ARE WIND TODAY...TEMPERATURES
THROUGH THE END OF THE WORK WEEK AND THE POSSIBILITY OF
PRECIPITATION OVER THE WEEKEND.

HAVE TENDED TO GO WITH THE GFS THIS WEEK. ALTHOUGH GFS
TEMPERATURES ARE NOW LOOKING A FEW DEGREES TOO COOL TOMORROW AND
FRIDAY...ESPECIALLY COMPARED TO THE WARM NAM TEMPERATURES...THE
GFS LAYOUT OF TEMPERATURES KEEPING THE COOLER AIR IN THE NORTHEAST
ON FRIDAY LOOKS GOOD. WILL MAKE ADJUSTMENTS AS NECESSARY TO KEEP
THE GFS PATTERN...BUT ADJUST IT UPWARDS.

WINDS ARE LOOKING BORDERLINE FOR A WIND ADVISORY TODAY AS 30-40KT WINDS
ABOVE THE SURFACE TRY TO MIX DOWN WITH GOOD SUBSIDENCE BEHIND THE
FRONT THAT BEGINS TO MOVE THROUGH THE FORECAST AREA THIS MORNING.
THE 06Z NAM IS THE STRONGEST WITH THE WINDS...PUTTING THEM JUST
OVER CRITERIA. THIS IS NOT YET REFLECTED AS STRONGLY IN THE OTHER
MODELS...SO WILL CONTINUE TO HOLD OFF ON A WIND ADVISORY TODAY.
WITH THE WINDY...DRY AND WARM CONDITIONS PERSISTING TODAY...THERE
WILL BE AN EXTREME FIRE DANGER ACROSS THE TRI-STATE REGION.

SOUTHEAST TO SOUTH WINDS FRIDAY AND SATURDAY INCREASE THE
AVAILABLE LOW LEVEL MOISTURE ACROSS THE REGION. FEEL THE GFS IS
OVERDOING THE UPSLOPE INDUCED PRECIPITATION ON FRIDAY AND DURING
THE DAY ON SATURDAY. LIKE THE IDEA OF PRECIP POSSIBLY OCCURRING
FURTHER EAST LATE SATURDAY AND SATURDAY NIGHT AS THE UPPER TROUGH
MOVES ACROSS THE HIGH PLAINS ALONG WITH A FRONTAL BOUNDARY AND THE
SURFACE LOW THROUGH EASTERN COLORADO AND INTO THE PANHANDLE REGION. THE
PRECIPITATION STILL HAS NOT BEEN WELL RESOLVED. RATHER THAN
POSSIBLY FLIP-FLOPPING WITH EACH MODEL RUN...HAVE LET THE DRY
CONDITIONS RIDE THROUGH THE WEEKEND.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

LOCKHART
Hazardous weather outlook, Mar 1, 5:52 AM MST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
552 AM MST WED MAR 1 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021415-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
652 AM CST WED MAR 1 2006 /552 AM MST WED MAR 1 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

ABOVE NORMAL TEMPERATURES...NORTHWEST WINDS OF 20 TO 30 MPH...AND
DRY CONDITIONS WILL PRODUCE AN EXTREME FIRE DANGER ACROSS THE
TRI-STATE REGION TODAY.

EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD
FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS.
ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE
DANGER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LOCKHART

Nearby

Wind Advisories in Kansas, 2006Wind Advisories in Nebraska, 2006Wind Advisories in Colorado, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.